Missouri Journal of Mathematical Sciences

Generalization of a Geometric Inequality

Xiao-Guang Chu and Jian Liu

Full-text: Open access


In this paper, using Bottema's inequality for two triangles and other results, the generalization of an inequality involving the medians and angle-bisectors of the triangle is proved. This settles affirmatively a problem posed by J-Liu.

Article information

Missouri J. Math. Sci., Volume 21, Issue 3 (2009), 155-162.

First available in Project Euclid: 14 September 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 51M16: Inequalities and extremum problems {For convex problems, see 52A40}


Chu, Xiao-Guang; Liu, Jian. Generalization of a Geometric Inequality. Missouri J. Math. Sci. 21 (2009), no. 3, 155--162. doi:10.35834/mjms/1316024881. https://projecteuclid.org/euclid.mjms/1316024881

Export citation


  • J.-Liu, 100 Problems to be Solved About Triangular Inequality, Geometric Inequality in China (chief editor-Zun Shan), Jiangsu Educational Press, NanJing, China, 1996, 137–161 (Chinese).
  • J.-Liu, Some New Inequalities for the Triangle, Zhongxue Shuxue, 5 (1994), 9–12 (Chinese).
  • J.-P. Li, A Proof of a Conjecture, Hunan Mathematical Communication, 2 (1995), 39–40 (Chinese).
  • X.-Zh. Yang, A Inequality of the Bisector, Shuxue Tongxun, 8 (1995), 17 (Chinese).
  • O. Bottema, R. Ž. Djordjević, R. R. Janić, D. S. Mitrinović, and P. M. Vasić, Geometric Inequalities, Wolters-Noordhoff, Groningen, 1969.
  • D. Mitrinović, J. E. Pečarić, and V. Volenec, Recent Advances in Geometric Inequalities, Kluwer Academic Publishers, Dordrecht, Netherlands, 1989.
  • O. Bottema, Hoofdstukken uit de Elementaire Meetkunde, Den Haag, (1944), 97–99.